Alert archive / Missouri / Areal Flood Warnings in 2021

Areal Flood Warning 55, NWS Springfield, MO

May 27, 20215 counties in Missouri

NWS Springfield, MO issued this areal flood warning at May 27, 2021, 9:46 PM CDT for 5 counties in Missouri. It was in force for 19 hr. 31 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2021, 9:46 PM CDT (02:46 UTC)
Expired
May 28, 2021, 5:00 PM CDT
In force
19 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Barry County, MO, McDonald County, MO, Ozark County, MO, Stone County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 66 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 9:50 PM CDTFLOODPowell, MOSTATE HIGHWAY E IS CLOSED DUE TO FLOODING AT BIG SUGAR/MIKES CREEK.
May 27, 11:20 PM CDTHEAVY RAIN 2.832 E Brownbranch, MOCOCORAHS STATION MO DG 4 AVA 13.2 SSW.
May 27, 11:20 PM CDTHEAVY RAIN 2.832 E Brownbranch, MOCOCORAHS STATION MO-DG-4 AVA 13.2 SSW.
May 28, 1:20 AM CDTHEAVY RAIN 1.622 Ne Ridgedale, MOCO OP OBSERVER STATION BNNM7 BRANSON AIRPORT COOP.
May 28, 1:20 AM CDTHEAVY RAIN 1.622 Ne Ridgedale, MOCO-OP OBSERVER STATION BNNM7 BRANSON AIRPORT COOP.
May 28, 7:00 AM CDTHEAVY RAIN 1.13 S Garrison, MOCOCORAHS STATION MO TY 35 TANEYVILLE 3.9 NNE.
May 28, 7:00 AM CDTHEAVY RAIN 1.13 S Garrison, MOCOCORAHS STATION MO-TY-35 TANEYVILLE 3.9 NNE.
May 28, 7:00 AM CDTHEAVY RAIN 1.225 Ese Shell Knob, MOCOCORAHS STATION MO SE 16 SHELL KNOB 5.6 ESE.
May 28, 7:00 AM CDTHEAVY RAIN 1.225 Ese Shell Knob, MOCOCORAHS STATION MO-SE-16 SHELL KNOB 5.6 ESE.
May 28, 7:00 AM CDTHEAVY RAIN 2.062 W Butterfield, MOCOCORAHS STATION MO BY 5 PURDY 4.8 SSW.
May 28, 7:00 AM CDTHEAVY RAIN 2.062 W Butterfield, MOCOCORAHS STATION MO-BY-5 PURDY 4.8 SSW.
May 28, 7:00 AM CDTHEAVY RAIN 2.075 W Washburn, MOCO OP OBSERVER STATION WABM7 WASHBURN 5 W COOP.
May 28, 7:00 AM CDTHEAVY RAIN 2.075 W Washburn, MOCO-OP OBSERVER STATION WABM7 WASHBURN 5 W COOP.
May 28, 7:00 AM CDTHEAVY RAIN 2.133 Se Table Rock, MOCOCORAHS STATION MO TY 12 HOLLISTER 3.8 SW.
May 28, 7:00 AM CDTHEAVY RAIN 2.133 Se Table Rock, MOCOCORAHS STATION MO-TY-12 HOLLISTER 3.8 SW.
May 28, 7:00 AM CDTHEAVY RAIN 2.46Cassville, MOCOCORAHS STATION MO FSA 009 CASSVILLE 0.5 SW.
May 28, 7:00 AM CDTHEAVY RAIN 2.46Cassville, MOCOCORAHS STATION MO-FSA-009 CASSVILLE 0.5 SW.
May 28, 7:00 AM CDTHEAVY RAIN 3.55 Sse Cassville, MOCOCORAHS STATION MO BY 25 CASSVILLE 4.8 SSE.
May 28, 7:00 AM CDTHEAVY RAIN 3.55 Sse Cassville, MOCOCORAHS STATION MO-BY-25 CASSVILLE 4.8 SSE.
May 28, 7:16 AM CDTHEAVY RAIN 1.774 Ene Silver Dollar Cit, MOCOCORAHS STATION MO TY 34 BRANSON 3.2 NNW.
May 28, 7:16 AM CDTHEAVY RAIN 1.774 Ene Silver Dollar Cit, MOCOCORAHS STATION MO-TY-34 BRANSON 3.2 NNW.
May 28, 8:00 AM CDTHEAVY RAIN 1.99Cassville, MOCO OP OBSERVER STATION CASM7 CASSVILLE COOP.
May 28, 8:00 AM CDTHEAVY RAIN 1.99Cassville, MOCO-OP OBSERVER STATION CASM7 CASSVILLE COOP.
May 28, 8:00 AM CDTHEAVY RAIN 2.03Galena, MOCO OP OBSERVER STATION GALM7 GALENA COOP.
May 28, 8:00 AM CDTHEAVY RAIN 2.03Galena, MOCO-OP OBSERVER STATION GALM7 GALENA COOP.
May 28, 8:00 AM CDTHEAVY RAIN 2.22 Se Washburn, MOCOCORAHS STATION MO BY 3 SELIGMAN 3.0 N.
May 28, 8:00 AM CDTHEAVY RAIN 2.22 Se Washburn, MOCOCORAHS STATION MO-BY-3 SELIGMAN 3.0 N.
May 28, 8:00 AM CDTHEAVY RAIN 2.253 Nnw Tecumseh, MOCOCORAHS STATION MO FSA 153 GAINESVILLE 6.2 ENE.
May 28, 8:00 AM CDTHEAVY RAIN 2.253 Nnw Tecumseh, MOCOCORAHS STATION MO-FSA-153 GAINESVILLE 6.2 ENE.
May 28, 8:25 AM CDTHEAVY RAIN 2.272 N Cape Fair, MOCOCORAHS STATION MO SE 36 CAPE FAIR 2.1 N.
May 28, 8:25 AM CDTHEAVY RAIN 2.272 N Cape Fair, MOCOCORAHS STATION MO-SE-36 CAPE FAIR 2.1 N.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.8 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2021-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 635 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2021-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
635 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted.

802 
WGUS43 KSGF 280246
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
946 PM CDT Thu May 27 2021

MOC009-119-153-209-213-281445-
/O.NEW.KSGF.FA.W.0055.210528T0246Z-210528T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-McDonald MO-Ozark MO-Stone MO-Taney MO-
946 PM CDT Thu May 27 2021

The National Weather Service in Springfield has issued a

* Flood Warning for...
  Barry County in southwestern Missouri...
  McDonald County in southwestern Missouri...
  Ozark County in southwestern Missouri...
  Stone County in southwestern Missouri...
  Taney County in southwestern Missouri...

* Until 945 AM CDT Friday.

* At 946 PM CDT, The Department of Transportation reported flooding 
  from previous heavy rain in the warned area. Between 2 and 3 
  inches of rain have fallen. Creek and river levels will remain 
  elevated overnight.

* Some locations that will experience flooding include...
  Branson, Cassville, Kimberling City, Forsyth, Pineville, 
  Hollister, Silver Dollar City and Anderson.

This includes the following low water crossings...
  Highway 39 at Flat Creek near Jenkins, Highway 39 at Flat Creek 
  south of Jenkins, Highway 43 at Buffalo Creek west of Anderson, 
  Highway 13 at Railey Creek near Reeds Spring and Route Y at Flat 
  Creek just northeast of Cassville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3676 9460 3675 9408 3681 9391 3679 9211
      3650 9212 3650 9462

$$
2 follow-up statements
035 
WGUS43 KSGF 281410
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
910 AM CDT Fri May 28 2021

MOC009-119-153-209-213-282200-
/O.EXT.KSGF.FA.W.0055.000000T0000Z-210528T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-McDonald MO-Ozark MO-Stone MO-Taney MO-
910 AM CDT Fri May 28 2021

The National Weather Service in Springfield has extended the

* Flood Warning for...
  Barry County in southwestern Missouri...
  McDonald County in southwestern Missouri...
  Ozark County in southwestern Missouri...
  Stone County in southwestern Missouri...
  Taney County in southwestern Missouri...

* Until 500 PM CDT Friday.

* At 910 AM CDT, The Department of Transportation reported flooding 
  from previous heavy rain in the warned area. Between 2 and 3 
  inches of rain have fallen. Several roads and low water crossings 
  remain impassable.

* Some locations that will experience flooding include...
  Branson, Cassville, Kimberling City, Forsyth, Pineville, 
  Hollister, Silver Dollar City and Anderson.

This includes the following low water crossings...
  Highway 39 at Flat Creek near Jenkins, Highway 39 at Flat Creek 
  south of Jenkins, Highway 43 at Buffalo Creek west of Anderson, 
  Highway 13 at Railey Creek near Reeds Spring and Route Y at Flat 
  Creek just northeast of Cassville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3676 9460 3675 9408 3681 9391 3679 9211
      3650 9212 3650 9462

$$

KP
050 
WGUS83 KSGF 282152
FLSSGF

Flood Statement
National Weather Service Springfield MO
452 PM CDT Fri May 28 2021

MOC009-119-153-209-213-282202-
/O.EXP.KSGF.FA.W.0055.000000T0000Z-210528T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-McDonald MO-Ozark MO-Stone MO-Taney MO-
452 PM CDT Fri May 28 2021

...FLOOD WARNING WILL EXPIRE AT 5 PM CDT THIS AFTERNOON FOR BARRY, 
MCDONALD, OZARK, STONE AND TANEY COUNTIES...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3676 9460 3675 9408 3681 9391 3679 9211
      3650 9212 3650 9462

$$

MB

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at May 27, 6:27 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, May 27, 6:27 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
627 PM CDT Thu May 27 2021

.SHORT TERM...(This evening through Friday)
Issued at 344 PM CDT Thu May 27 2021

Widespread storm activity has occurred through the afternoon as a
relatively uncapped airmass interacted with an outflow boundary
from overnight storms over eastern KS and central Missouri. This
boundary has gradually shifted southward through late afternoon.
Several reports of wind damage were received mainly earlier this
afternoon and a severe thunderstorm watch remains in effect until
7 pm along and south of I-44.

Storms are currently training from west to east along the outflow
boundary along the Arkansas border and leading to flooding of low
areas including low water crossings. MODOT traveler map is showing
some road closures along and south of Highway 60. A flash flood
watch will remain in effect for pretty much the same area as the
severe thunderstorm watch, but will keep it going until 1 AM.

The main cold front will move across the area this evening
bringing an end to storms from west to east tonight. High pressure
will build into the region on Friday with afternoon highs expected
to rise only into the 60s. Expect some clouds to linger through
the morning before clearing in the afternoon with the passage of
the upper level trough.

.LONG TERM...(Friday Night through Thursday)
Issued at 344 PM CDT Thu May 27 2021

After dry and cool conditions through Saturday, there will be
some potential for showers and storms by Sunday night and Monday
as an upper trough digs southward across the southwest US and
increases moisture return over the southern and central Plains. At
this time it doesn't look like anything too strong but will see
several disturbances move across the region through late in the
week.

Temperatures will remain cooler than normal through much of the
upcoming week with highs in the 60s and 70s and lows in the 40s
through the weekend and in the 50s during the workweek.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 622 PM CDT Thu May 27 2021

Showers and thunderstorms were moving across the region this
evening and will continue to impact area terminals through
tonight. This will impact ceilings and visibilities as well with
MVFR to IFR flight conditions expected with thunder to near
sunrise Friday.

Flight conditions will improve through the day Friday after a cold
front moves through the region tonight. For the remainder of the
Holiday weekend, conditions are forecast to be rather nice with
VFR expected.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 1 AM CDT Friday for MOZ082-088-090>097-
     101>105.

KS...Flash Flood Watch until 1 AM CDT Friday for KSZ101.

&&

SHORT TERM...Terry
LONG TERM...Terry
AVIATION...Hatch
Hazardous weather outlook, May 27, 7:51 PM CDT, 1 hour 55 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
751 PM CDT Thu May 27 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290100-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
751 PM CDT Thu May 27 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Significant flooding risk.
  Significant lightning risk.

DISCUSSION...

  Multiple rounds of heavy rainfall earlier today have lead to
  many reports of flooding across areas along and south of I-44.
  Additional rainfall is expected through this evening and into
  tonight. This will bring the continued potential for flooding.

  Some locations may see significant rises on rivers and streams
  resulting in rapid rises on low water crossing and bridges,
  especially across areas of far southwestern and southern
  Missouri.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

  Showers and storms are expected once again from Monday through
  Wednesday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Hatch

In the hours before

Local storm report, May 27, 9:18 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
918 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     FLASH FLOOD      HURLEY                  36.93N 93.50W
05/27/2021                   STONE              MO   DEPT OF HIGHWAYS

            STATE HIGHWAY A IS CLOSED DUE TO FLOODING AT
            SPRING CREEK IN HURLEY.

&&

MB
Local storm report, May 27, 9:20 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
920 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     FLOOD            3 ESE MORGAN            37.50N 92.63W
05/27/2021                   LACLEDE            MO   DEPT OF HIGHWAYS

            STATE HIGHWAY J IS CLOSED DUE TO FLOODING AT
            PARKS CREEK.

&&

MB
Local storm report, May 27, 9:21 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
921 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLOOD            8 SSE MOUNTAIN GROVE    37.04N 92.19W
05/27/2021                   DOUGLAS            MO   DEPT OF HIGHWAYS

            STATE HIGHWAY EE IS CLOSED DUE TO FLOODING
            AT THE NORTH FORK RIVER.

&&

MB
Local storm report, May 27, 9:22 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
922 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     FLASH FLOOD      2 E ROCKBRIDGE          36.78N 92.37W
05/27/2021                   OZARK              MO   DEPT OF HIGHWAYS

            STATE HIGHWAY 95 IS CLOSED DUE TO FLOODING
            AT BRYANT CREEK.

&&

MB
Local storm report, May 27, 9:25 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
925 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      1 ESE JOPLIN            37.08N 94.50W
05/27/2021                   JASPER             MO   PUBLIC

            MULTIPLE ROADS FLOODED. RAILROAD TRACKS
            FLOODED.

&&

MB
Local storm report, May 27, 9:31 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
931 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLASH FLOOD      5 WNW EAGLE ROCK        36.58N 93.83W
05/27/2021                   BARRY              MO   OTHER FEDERAL

            SOME FLOODING OCCURRED AT ROARING RIVER
            STATE PARK WITH TWO DIFFERENT CRESTS THIS
            EVENING. THE LATE EVENING CREST DID
            OFFICIALLY REACH FLOOD STAGE. SOME CAMPSITES
            WERE EVACUATED EARLIER THIS EVENING.

&&

MB

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:12 PM CDTAreal Flood WarningSGFBarry, Christian, Douglas, Stone21 hr
May 28, 8:18 AM CDTRiver Flood WarningSGFJasper29 hr
May 28, 8:18 AM CDTRiver Flood WarningSGFJasper, Newton48 hr
May 28, 9:20 AM CDTAreal Flood WarningSGFChristian, Dallas, Greene, Laclede, Webster, Wright8 hr
May 28, 4:58 PM CDTAreal Flood WarningSGFBarry, Lawrence24 hr

Nearby

Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.